Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 75, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Aug 18, 2014, 8:00 PM EDT for Pender County, North Carolina. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 18, 2014, 8:00 PM EDT (00:00 UTC)
- Expired
- Aug 18, 2014, 9:00 PM EDT
- In force
- 60 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
County Pender County, NC
The radar
The Wilmington radar (KLTX), 84 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 18, 8:00 PM EDT | TSTM WND DMG | 3 Ene Currie, NC | 2 TREES DOWN AND HAIL OF UNKNOWN SIZE NEAR AND ALONG US HIGHWAY 421 JUST SOUTH OF MALPASS CORNER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 0.0 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 178 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 1053 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
668
WUUS52 KILM 190000
SVRILM
NCC141-190100-
/O.NEW.KILM.SV.W.0075.140819T0000Z-140819T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
800 PM EDT MON AUG 18 2014
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PENDER COUNTY IN SOUTHEAST NORTH CAROLINA
* UNTIL 900 PM EDT
* AT 801 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MALPASS CORNER...OR 8 MILES SOUTHWEST OF BURGAW...AND MOVING
NORTHEAST AT 20 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
ROCKY POINT...
BURGAW...
VAN EDEN...
MURRAY TOWN...
WHITE STOCKING...
MAPLE HILL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN
PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 60 MPH...
DEADLY LIGHTNING AND HEAVY RAIN.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3437 7802 3457 7824 3465 7819 3473 7810
3473 7805 3474 7801 3472 7799 3472 7795
3473 7794 3473 7770 3470 7766 3450 7758
TIME...MOT...LOC 0001Z 242DEG 18KT 3450 7803
$$
WEISS3 follow-up statements
975
WWUS52 KILM 190017
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
817 PM EDT MON AUG 18 2014
NCC141-190100-
/O.CON.KILM.SV.W.0075.000000T0000Z-140819T0100Z/
PENDER NC-
817 PM EDT MON AUG 18 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR PENDER COUNTY...
AT 818 PM EDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BURGAW...MOVING NORTHEAST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ST.
HELENA...VAN EDEN...WATHA...WILLARD...MURRAY TOWN...WHITE STOCKING
AND MAPLE HILL
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3439 7801 3451 7817 3463 7816 3473 7810
3473 7805 3474 7801 3472 7799 3472 7795
3473 7794 3473 7770 3470 7766 3450 7758
TIME...MOT...LOC 0018Z 242DEG 18KT 3454 7794
$$
WEISS570
WWUS52 KILM 190037
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
837 PM EDT MON AUG 18 2014
NCC141-190100-
/O.CON.KILM.SV.W.0075.000000T0000Z-140819T0100Z/
PENDER NC-
837 PM EDT MON AUG 18 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR PENDER COUNTY...
AT 837 PM EDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS ...MOVING NORTHEAST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MAPLE
HILL
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3442 7795 3456 7817 3463 7816 3473 7810
3473 7805 3474 7801 3472 7799 3472 7795
3473 7794 3473 7770 3470 7766 3450 7758
TIME...MOT...LOC 0037Z 242DEG 18KT 3458 7784
$$
WEISS696
WWUS52 KILM 190055
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
855 PM EDT MON AUG 18 2014
NCC141-190105-
/O.EXP.KILM.SV.W.0075.000000T0000Z-140819T0100Z/
PENDER NC-
855 PM EDT MON AUG 18 2014
...THE SEVERE THUNDERSTORM WARNING FOR PENDER COUNTY WILL EXPIRE AT
900 PM EDT...
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3442 7795 3456 7817 3463 7816 3473 7810
3473 7805 3474 7801 3472 7799 3472 7795
3473 7794 3473 7770 3470 7766 3450 7758
TIME...MOT...LOC 0055Z 242DEG 18KT 3462 7774
$$
WEISSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 7:43 PM EDT, 17 minutes earlier.
Area forecast discussion, Aug 18, 7:43 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 743 PM EDT MON AUG 18 2014 .SYNOPSIS... A COLD FRONT APPROACHING FROM THE NORTH WILL STALL OVER THE AREA THROUGH MID-WEEK...BRINGING A PERIOD OF UNSETTLED AFTERNOON AND EVENING WEATHER. A BUILDING UPPER RIDGE WILL BRING HOT CONDITIONS MID TO LATE WEEK. THE UPPER RIDGE WILL SHIFT WEST OVER THE WEEKEND AND SHOULD TAKE SOME EDGE OFF THE HEAT...ALONG WITH AN INCREASING CHANCE OF SHOWERS AND STORMS. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... AS OF 7:30 PM MONDAY...ISOLATED TO WIDELY SCATTERED CONVECTION MOVING ACROSS THE FORECAST AREA THIS EVENING AS A SHORT WAVE MOVES OVERHEAD. LITTLE CHANGE TO THE FORECAST WITH THE LATEST UPDATE. EXPECT CONVECTION TO GRADUALLY FADE OVERNIGHT AS SHORT WAVE MOVES OFFSHORE AND WITH LOSS OF DIURNAL HEATING. PREVIOUS DISCUSSION FOLLOWS: UPPER RIDGE REMNANTS OVER THE AREA ALBEIT FLATTENED BY PASSING SHORT-WAVE ENERGY...HAS ALLOWED POOR MIDDLE LEVEL LAPSE RATES TO LINGER OVER THE WARNING AREA. A STRONG MCV FEATURE WAS AIDING IN STRONG TO SEVERE CONVECTION OVER NE NC AND SE VA. ANOTHER IMPULSE HEADING INTO WESTERN SC WAS SETTING OFF SCATTERED TSTMS FROM FAR AUGUSTA GA TO COLUMBIA SC TO MARLBORO COUNTY SC. STEERING FLOW WILL GUIDE CONVECTION FROM WSW TO ENE AT 25 TO 30 MPH. SEVERAL OF THE NEAR TERM MODELS SUSTAIN THIS ACTIVITY EASTWARD TOWARD THE COAST THROUGH LATE AFTERNOON AND EARLY EVENING...WHERE AN AWAITING AND PARTIALLY PINNED SEA BRZ COULD POTENTIALLY PULSE ECHO TOPS TO HIGHER REACHES...POSSIBLY PRODUCING ISOLATED SEVERE STORMS ALONG OUR COASTAL INTERIOR IN LATE AFTN THROUGH MID-EVENING. TEPID OVERNIGHT TEMPERATURES MAY BARELY FALL BELOW 80 NEAR THE COAST WITH MODERATE SW WINDS AND DEBRIS CLOUD COVER OVERNIGHT AND ALSO THE ELEVATED MAXIMUMS WE SAW TODAY. HIGH MOISTURE CONTENT WILL NOT ALLOW TEMPERATURES TO DROP IN RAPID FASHION. MINIMUMS DAYBREAK TUESDAY ESSENTIALLY 77-80 NEAR THE COAST AND MIDDLE 70S FARTHER INLAND. LOWS NEAR THE BEACHES 81-83 DEGREES. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/... AS OF 3 PM MONDAY...THE MID LEVEL PATTERN WILL REMAIN ACTIVE FOR ONE MORE DAY OR TWO DEPENDING ON WHAT MODEL YOU PREFER. THE ZONAL FLOW AT THE BASE OF A SUBTLE EAST COAST TROUGH WILL BE THE CULPRIT. THE GFS SHOWS ANOTHER RESPECTABLE SHORTWAVE MOVING ACROSS TUESDAY AFTERNOON AT MAX HEATING AS DOES THE NAM. I HAVE MAINTAINED THE ROBUST POPS FOR THIS TIME. FOR WEDNESDAY...BOTH MODELS GENERATE PRECIPITATION BUT THE GFS SEEMS TO BE MORE DERIVED FROM THE SEA BREEZE WHILE THE NAM SHOWS YET ANOTHER SHORTWAVE. I INCREMENTALLY INCREASED POPS FOR THIS TIME BASED ON THE IMPRESSIVE INSTABILITY AVAILABLE KNOWING IT WONT TAKE MUCH OF A CATALYST FOR DEVELOPMENT. TEMPERATURE GUIDANCE REMAINS CONSISTENT AND NO CHANGES WERE WARRANTED. READINGS WILL REMAIN ABOUT A FULL CATEGORY ABOVE CLIMATOLOGY ACROSS THE BOARD. && .LONG TERM /THURSDAY THROUGH MONDAY/... AS OF 3 PM MONDAY...THURSDAY WILL BRING ONE LAST DAY OF OPPRESSIVE HEAT AND HUMIDITY. UPPER RIDGE WILL BE LOCATED OVER THE LOWER MS VALLEY WITH NW FLOW LOCALLY. MODEL SOLUTIONS VARY REGARDING THE STRENGTH OF THIS FLOW AND HOW MUCH SHORTWAVE ENERGY IS EMBEDDED THEREIN, WHICH WILL MODIFY OUR PRECIP CHANCES. THE CMC ACTUALLY LOOKS LIKE A GOOD COMPROMISE BETWEEN THE GFS AND THE ECMWF. THE LATTER KEEPS ENERGY AND PRECIP CHANCES JUST NORTH OF HERE WHILE THE GFS HAS LOWERING HEIGHTS IN A VORTICITY-LADEN FLOW. WILL PAINT HIGHEST POPS OVER NRN ZONES BUT ALLOW FOR ISO COVERAGE JUST ABOUT ANYWHERE DUE TO MESOSCALE PROCESSES AND/OR HEATING LEADING TO PARCELS AUTO-CONVECTING TO THE LFC/LEVEL OF FREE CONVECTION. THURSDAY NIGHT INTO FRIDAY MAY TURN ACTIVE AS DEEPENING TROUGINESS OFF THE MID ATLANTIC COAST DRIVES A COLD FRONT INTO THE REGION. HOW MUCH THIS UPPER TROUGH AMPLIFIES WILL AFFECT HOW UNSETTLED THE WEEKEND STAYS. THE GFS AGAIN IS A RATHER STRONG OUTLIER WHEREAS THE CMC AND ECWMF KEEP THE FRONT CLOSER ON SATURDAY FOR PERHAPS ANOTHER ACTIVE DAY OF CONVECTION. SUNDAY INTO MONDAY SHOULD SEE THE FRONT DRIVEN FAR ENOUGH SOUTH FOR LESS ACTIVE RADAR DAYS AND PERHAPS SOME COOLER AND DRIER AIR. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... AS OF 00Z...VFR THROUGH THIS EVENING WITH ISOLATED SHRA/TSRA POSSIBLE. POTENTIAL FOR MVFR DUE TO FOG OVERNIGHT...ESPECIALLY INLAND. OTHERWISE EXPECT VFR WITH AFTN SHRA/TSRA ON TUESDAY. VFR PREVAILS THIS EVENING WITH SOUTHWEST WINDS 10 TO 12 KTS. LATEST RADAR IMAGERY DEPICTS ISOLATED TSRA MOVING ACROSS PORTIONS OF THE FORECAST AREA. ITS POSSIBLE THAT ANY OF THE THESE COULD AFFECT THE SITES OVER THE NEXT FEW HOURS...THUS POSSIBLY CREATING BRIEF PERIODS OF MVFR. INTO THE OVERNIGHT HOURS...CONVECTION WILL TAPER OFF AND VFR WILL PERSIST WITH SOUTH-SOUTHWEST WINDS BECOMING LIGHT. INLAND SITES COULD POTENTIALLY SEE FOG DEVELOPMENT INTO THE EARLY MORNING HOURS BUT GIVEN LOWER CONFIDENCE HAVE ONLY INTRODUCED TEMPO ATTM. ON TUESDAY...EXPECT VFR WITH ISOLATED TO SCATTERED TSRA/SHRA IN THE AFTERNOON/EVENING HOURS. LIGHT SOUTHWEST WINDS IN THE MORNING WILL BECOME MORE SOUTHERLY IN THE AFTERNOON WITH SUSTAINED WINDS AOB 12 KTS AND GUSTS UP TO 20 KTS ALONG THE COAST. EXTENDED OUTLOOK...CHC AFTERNOON/EVENING SHRA/TSRA THROUGH THE PERIOD. SUB-VFR FOG AND/OR CEILINGS WILL BE POSSIBLE DURING THE EARLY MORNING HOURS EACH DAY. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 7:30 PM MONDAY...HAVE RAISED EXERCISE CAUTION HEADLINES AS SEAS HAVE PICKED UP INTO THE 3 TO 5 FT RANGE...WITH S TO SW WINDS OF 15 TO 20 KTS. WINDS AT THE HIGHER END OF THIS RANGE ARE FOUND CLOSEST TO THE COAST DUE TO A STRONG SEA BREEZE CIRCULATION. HAVE UPDATED FORECAST ACCORDINGLY. SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... AS OF 3 PM MONDAY...ELONGATED TROUGH OF LOW PRESSURE WILL PREVAIL ACROSS THE WATERS THROUGH THE PERIOD. THIS FEATURE WILL BE STRONGER TUESDAY WITH SOUTHWEST WINDS OF 10-15 KNOTS AND 15-20 ACROSS THE OUTER WATERS. FOR WEDNESDAY...SPEEDS DIMINISH MARKEDLY TO TEN KNOTS OR LESS. THIS SEEMS A LITTLE TOO MUCH OF A DECREASE AND SUBSEQUENT FORECASTS MAY WANT TO INCREASE THE SPEEDS. SWAN WAVE GUIDANCE SHOWS 3-5 FEET FOR SEAS TUESDAY ESPECIALLY LATER IN THE DAY AND 1-3 FEET WEDNESDAY. LONG TERM /THURSDAY THROUGH SATURDAY/... AS OF 3 PM MONDAY...THURSDAY'S SOUTHWESTERLY FLOW WILL BE VERY LIGHT ON ACCOUNT OF A PIEDMONT TROUGH KEEPING THE GRADIENT FAIRLY RELAXED. COLD FRONT MOVES THROUGH ON FRIDAY BRINGING CONSIDERABLE VEERING ESPECIALLY OVER NRN ZONES WHILE WIND SPEEDS REMAIN VERY LIGHT. COLD FRONT WILL BE SOUTH OF MOST IF NOT THE ENTIRE AREA BY SATURDAY MEANING NORTHEASTERLY WINDS CAPPED AT 10 KTS...NO SURGE BEHIND THE BOUNDARY MORE TYPICAL OF THE COOL SEASON. SEAS GENERALLY 2 TO AT MOST 3 FT THROUGH THE PERIOD. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && SYNOPSIS...SHK NEAR TERM...MJC/REK SHORT TERM...SHK LONG TERM...MBB AVIATION...SGL MARINE...MJC/REK/MBB/SHK
Hazardous weather outlook, Aug 18, 7:36 PM EDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 736 PM EDT MON AUG 18 2014 NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-192345- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER- INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN- 736 PM EDT MON AUG 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE HEAT INDEX VALUES NEAR OR IN EXCESS OF 100 DEGREES FOR MUCH OF THE WEEK WITH HEAT ADVISORIES POSSIBLE ON WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ106-108-110-SCZ054-056-192345- COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY- COASTAL GEORGETOWN- 736 PM EDT MON AUG 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE HEAT INDEX VALUES NEAR OR IN EXCESS OF 100 DEGREES FOR MUCH OF THE WEEK WITH HEAT ADVISORIES POSSIBLE ON WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-192345- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 736 PM EDT MON AUG 18 2014 ...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 6 AM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT EXERCISE CAUTION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 18, 4:25 PM EDT, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
425 PM EDT MON AUG 18 2014
SCZ032-182100-
FLORENCE-
425 PM EDT MON AUG 18 2014
...A STRONG THUNDERSTORM WILL MOVE ACROSS FLORENCE COUNTY THROUGH 500
PM EDT...
AT 426 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
NEW HOPE...OR ABOUT 11 MILES NORTH OF LAKE CITY...MOVING EAST AT 25
MPH.
SOME LOCATIONS IMPACTED INCLUDE EFFINGHAM...EVERGREEN...
FRIENDFIELD...HYMAN...NEW HOPE...PAMPLICO AND COWARD.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3407 7986 3413 7953 3410 7952 3410 7953
3407 7954 3404 7951 3399 7951 3397 7950
3396 7948 3395 7949 3394 7947 3396 7984
TIME...MOT...LOC 2026Z 266DEG 20KT 3402 7973
BACONSpecial weather statement, Aug 18, 7:02 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
702 PM EDT MON AUG 18 2014
SCZ039-055-182330-
INLAND GEORGETOWN-WILLIAMSBURG-
702 PM EDT MON AUG 18 2014
...STRONG THUNDERSTORMS WILL MOVE ACROSS GEORGETOWN AND WILLIAMSBURG
COUNTIES THROUGH 730 PM EDT...
AT 702 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
TRIO...OR ABOUT 13 MILES NORTHEAST OF SAINT STEPHEN...MOVING EAST AT
20 MPH.
SOME LOCATIONS IMPACTED INCLUDE ANDREWS...EARLE...GRAVES...
MORRISVILLE...OATLAND...RHEMS...TRIO AND WARSAW.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3340 7982 3358 7982 3365 7929 3339 7933
3336 7936
TIME...MOT...LOC 2302Z 270DEG 18KT 3349 7971
BACONSpecial weather statement, Aug 18, 7:36 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
736 PM EDT MON AUG 18 2014
SCZ055-056-190015-
COASTAL GEORGETOWN-INLAND GEORGETOWN-
736 PM EDT MON AUG 18 2014
...A STRONG THUNDERSTORM WILL MOVE ACROSS GEORGETOWN COUNTY THROUGH
815 PM EDT...
AT 736 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ANDREWS...OR ABOUT 13 MILES WEST OF GEORGETOWN...MOVING EAST AT 20
MPH.
SOME LOCATIONS IMPACTED INCLUDE GEORGETOWN...ANDREWS...GRAVES...
JACKSON...LITCHFIELD BEACH...OATLAND...PLANTERSVILLE...SAMPIT AND
PAWLEY'S ISLAND.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3333 7959 3344 7959 3350 7954 3353 7949
3357 7910 3346 7909 3346 7910 3345 7910
3344 7912 3340 7913 3338 7915 3336 7914
3333 7916
TIME...MOT...LOC 2336Z 266DEG 17KT 3343 7949
BACONSpecial weather statement, Aug 18, 7:44 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
744 PM EDT MON AUG 18 2014
NCZ105-190045-
INLAND PENDER-
744 PM EDT MON AUG 18 2014
...STRONG THUNDERSTORMS WILL MOVE ACROSS PENDER COUNTY THROUGH 845 PM
EDT...
AT 744 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
ATKINSON...OR ABOUT 15 MILES WEST OF BURGAW...MOVING EAST AT 20 MPH.
SOME LOCATIONS IMPACTED INCLUDE BURGAW...ASHTON...CURRIE...LONG
CREEK...MALPASS CORNER...MAPLE HILL...MONTAGUE...MURRAY TOWN...
PENDERLEA...POINT CASWELL...ROCKY POINT AND ROOKS.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3446 7765 3437 7821 3443 7822 3446 7818
3449 7823 3457 7825 3467 7817 3471 7812
3473 7811 3474 7801 3472 7799 3473 7794
3473 7768 3468 7765
TIME...MOT...LOC 2344Z 267DEG 17KT 3458 7817
BACONThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 8:06 PM EDT | Special Marine Warning | ILM | 54 min | |
| Aug 18, 8:08 PM EDT | Special Weather Statement | ILM | Brunswick | 67 min |
| Aug 18, 8:53 PM EDT | Special Marine Warning | ILM | 67 min | |
| Aug 18, 8:57 PM EDT | Special Weather Statement | ILM | Pender | 63 min |
| Aug 18, 9:08 PM EDT | Special Marine Warning | ILM | 52 min | |
| Aug 18, 9:11 PM EDT | Special Marine Warning | ILM | 64 min | |
| Aug 19, 5:22 PM EDT | Areal Flood Advisory | ILM | Bladen, Robeson | 83 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.